Alert archive / New York / River Flood Warnings in 2013
River Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 10, 2013, 3:24 PM EDT for Oneida County, New York. It took effect at Apr 10, 2013, 8:00 PM EDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 3:24 PM EDT (19:24 UTC)
- In effect from
- Apr 10, 2013, 8:00 PM EDT
- Expired
- Apr 12, 2013, 11:34 PM EDT
- In force
- 52 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Delta Dam (DDMN6).
- Action stage
- 549 ft
- Minor stage
- 551.5 ft
- Moderate stage
- 553 ft
- Major stage
- 554 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
726
WGUS41 KALY 101924
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT WED APR 10 2013
NYC065-110724-
/O.NEW.KALY.FL.W.0002.130411T0000Z-000000T0000Z/
/DDMN6.1.RS.130411T0000Z.130413T0000Z.000000T0000Z.UU/
324 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT DELTA DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 7 AM WEDNESDAY THE STAGE WAS...551.2 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 8 PM
WEDNESDAY AND CONTINUE TO RISE TO NEAR 551.8 FEET BY 8 PM FRIDAY.
* IMPACT...AT 552 FEET...TWO FEET OF WATER IS SPILLING OVER AND
THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MOHAWK RIVER
DELTA DAM 551.5 551.2 WED 07 AM 551.5 551.5 551.6 551.6
551.5
$$6 follow-up statements
159
WGUS81 KALY 110136
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
936 PM EDT WED APR 10 2013
NYC065-111336-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T0000Z.000000T0000Z.UU/
936 PM EDT WED APR 10 2013
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE.
* AT 8 PM WEDNESDAY THE STAGE WAS 551.6 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.8 FEET BY 8
PM FRIDAY...THEN BEGIN FALLING.
* IMPACT...AT 552 FEET...TWO FEET OF WATER IS SPILLING OVER AND
THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
MOHAWK RIVER
DELTA DAM 551.5 551.6 WED 08 PM 551.5 551.6 551.6 551.6
551.5
$$862
WGUS81 KALY 111205
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
805 AM EDT THU APR 11 2013
NYC065-120005-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T0600Z.000000T0000Z.UU/
805 AM EDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE WAS 551.7 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY 2
AM SATURDAY...THEN BEGIN FALLING.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND
THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MOHAWK RIVER
DELTA DAM 551.5 551.7 THU 06 AM 551.7 551.8 551.8 551.9 552.1
$$996
WGUS81 KALY 111954
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT THU APR 11 2013
NYC065-120754-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T1800Z.000000T0000Z.UU/
354 PM EDT THU APR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE WAS 551.7 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY 2
PM SATURDAY...THEN BEGIN FALLING.
* IMPACT...AT 552 FEET...TWO FEET OF WATER ARE SPILLING OVER THE
SPILLWAY AND THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE
DELTA.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
MOHAWK RIVER
DELTA DAM 551.5 551.7 THU 06 AM 551.6 551.6 551.6 551.6 551.9
$$951
WGUS81 KALY 120818
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 AM EDT FRI APR 12 2013
NYC065-122018-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T1800Z.000000T0000Z.UU/
418 AM EDT FRI APR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE.
* AT 6 AM THURSDAY THE STAGE WAS 551.7 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY 2
PM SATURDAY ...THEN BEGIN FALLING.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND
THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MOHAWK RIVER
DELTA DAM 551.5 551.7 THU 06 AM 551.6 551.6 551.7 551.9
552.0
$$
NYC043-065-122018-
/O.CON.KALY.FL.W.0003.130413T0408Z-000000T0000Z/
/UCAN6.1.ER.130413T0408Z.130414T0400Z.000000T0000Z.NO/
418 AM EDT FRI APR 12 2013
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* FROM 12 AM SATURDAY UNTIL FURTHER NOTICE.
* AT 7 AM THURSDAY THE STAGE WAS 401.6 FEET.
* FLOOD STAGE IS 403.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 404.3 FEET BY 12
AM SUNDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
MOHAWK RIVER
UTICA 403.0 401.6 THU 07 AM 401.8 402.1 402.6 403.2
403.7
$$778
WGUS81 KALY 121842
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT FRI APR 12 2013
NYC065-130642-
/O.EXT.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130414T1200Z.UU/
242 PM EDT FRI APR 12 2013
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* FROM 2 PM SATURDAY UNTIL SUNDAY AFTERNOON.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM
SATURDAY AND CONTINUE TO RISE TO NEAR 551.5 FEET BY 2 PM SATURDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 AM SUNDAY.
* IMPACT...AT 551.5 FEET...MINOR FLOOD STAGE. DURING THE NAVIGATION
SEASON THE ERIE CANAL MAY CLOSE DUE TO HIGH WATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MOHAWK RIVER
DELTA DAM 551.5 551.4 FRI 07 AM 551.4 551.4 551.4 551.5 551.5
$$
NYC043-065-130642-
/O.EXT.KALY.FL.W.0003.130413T1610Z-130415T1649Z/
/UCAN6.1.ER.130413T1610Z.130414T1500Z.130415T1049Z.NO/
242 PM EDT FRI APR 12 2013
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* FROM 12 PM SATURDAY UNTIL MONDAY AFTERNOON.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET.
* FLOOD STAGE IS 403 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
SATURDAY AND CONTINUE TO RISE TO NEAR 403.4 FEET BY 11 AM SUNDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 AM MONDAY.
* IMPACT...AT 403 FEET...MINOR FLOOD STAGE. WATER REACHES ROADS THAT
CROSS THE FLATS INCLUDING RIVER STREET IN ORISKANY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MOHAWK RIVER
UTICA 403.0 401.8 FRI 01 PM 402.1 402.5 402.8 403.1 403.3
$$432
WGUS81 KALY 130334
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 PM EDT FRI APR 12 2013
NYC065-130404-
/O.CAN.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130412T0250Z.UU/
1134 PM EDT FRI APR 12 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT DELTA DAM.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET AND IS EXPECTED TO SLOWLY RECEDE
FURTHER BELOW ITS FLOOD STAGE TODAY.
* FLOOD STAGE IS 551.5 FEET.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MOHAWK RIVER
DELTA DAM 551.5 551.4 FRI 07 AM 551.4 551.4 551.3 551.3
551.3
$$
NYC043-065-130404-
/O.CAN.KALY.FL.W.0003.000000T0000Z-130415T1649Z/
/UCAN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1134 PM EDT FRI APR 12 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT UTICA.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET. THE RIVER IS EXPECTED TO REMAIN
BELOW FLOOD STAGE TODAY.
* FLOOD STAGE IS 403 FEET.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME SAT SAT SAT SAT SUN
MOHAWK RIVER
UTICA 403.0 401.8 FRI 01 PM 402.1 402.5 402.8 402.9
402.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 10, 1:27 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 10, 1:27 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 127 PM EDT WED APR 10 2013 .SYNOPSIS... WAVES OF LOW PRESSURE WILL MOVE EASTWARD ALONG A STATIONARY BOUNDARY TO OUR SOUTH THROUGH FRIDAY. A LAST IN THE SERIES OF LOWS WILL BE THE STRONGEST AND IS EXPECTED TO BRING HEAVIER RAINFALL TO THE AREA THURSDAY NIGHT INTO FRIDAY...ALONG WITH A WINTRY MIX OF PRECIPITATION ACROSS AREAS NORTH OF THE MOHAWK RIVER VALLEY AND CAPITAL DISTRICT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE BATCH OF SHOWERS THAT HAS MOVED INTO THE FORECAST AREA...HAVE ADJUSTMENT POPS TO ACCOUNT FOR THIS AND ITS QUICKER TIMING. ALSO INCREASED QPF TO ACCOUNT FOR THIS BATCH...BASICALLY BLENDED THE NAM...GFS AND WPC GUIDANCE. THE SURFACE FRONTAL BOUNDARY REMAINS JUST SOUTH OF THE REGION AND CLOUDINESS ALONG AND NORTH OF THE FRONT. HAVE CONVECTION MOVING INTO WESTERN PA. OUR 12Z SOUNDINGS SUGGEST THE CONVECTION SHOULD WEAKEN AS IT TRACKS EAST. HAVE ADDED ISOLATED THUNDER TO ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FOR LATER THIS AFTERNOON INTO THE EVENING WHICH IS IN LINE WITH SPC AND NEIGHBORING NWS OFFICES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE NEXT WAVE WILL PASS BY TO OUR SOUTH TONIGHT WITH LIKELY POPS ARE FORECAST ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA...AND HIGH CHANCE POPS NORTH. THIS WAVE WILL BE FURTHER SOUTH AND EXPECT THE BEST CHANCE FOR PCPN AND THE HIGHEST PCPN AMOUNTS TO OCCUR OVER THE SOUTH. COULD GET COLD ENOUGH LATER TONIGHT FOR THE PCPN TO CHANGE TO SNOW OR A MIX OF RAIN AND SNOW OVER THE ADIRONDACKS...BUT BY THEN THE PCPN WILL ALSO BE ENDING SO HAVE NOT FORECAST ANY SNOW ACCUMULATIONS. ANOTHER LULL IN THE PCPN FOR MOST OF THURSDAY...ESPECIALLY ACROSS NORTHERN AREAS WHICH MAY ACTUALLY DRY UP ENOUGH TO GET SOME SUNSHINE. HOWEVER...WIDESPREAD PCPN WILL RETURN DURING THE AFTERNOON AND CONTINUE THROUGH FRIDAY BEFORE AN OCCLUDED FRONTAL PASSAGE BRINGS AN END TO THE PCPN LATE FRIDAY AFTERNOON. THE TIME PERIOD OF THURSDAY NIGHT THROUGH FRIDAY PRESENTS MANY FORECASTING PROBLEMS. THE NAM AND TO A LESSER DEGREE THE GFS TEMP PROFILES SUPPORT A SIGNIFICANT THREAT FOR MIXED PCPN...MAINLY SLEET AND FREEZING RAIN...WELL SOUTH THROUGH MUCH OF THE FORECAST AREA. THE ECMWF HOWEVER GENERALLY KEEPS THE POTENTIAL FOR MIXED PCPN CONFINED TO NORTHERN AND NORTHEAST AREAS. THIS IS A REVERSAL FROM A COUPLE OF NIGHTS AGO WHEN THE GFS WAS THE WARMEST MODEL AND THE ECMWF THE COLDEST. WITH NOT MUCH CONSISTENCY BETWEEN MODELS AND EVEN BETWEEN DIFFERENT RUNS OF THE SAME MODEL...HAVE BASED THE FORECAST MORE ON EXPERIENCE RATHER THAN ANY PARTICULAR MODEL. CURRENTLY...THE LOCATION OF AIR COLD ENOUGH TO PRODUCE MIXED PCPN REMAINS WELL NORTH INTO CANADA...AND EVEN THOUGH THE AGEOSTROPHIC WIND FLOW THURSDAY NIGHT WILL TRY TO PUSH THIS COLDER AIR DEEPER INTO THE REGION...THE PATH OF THE PRIMARY LOW WELL TO THE NORTHWEST OF THE REGION (INTO THE WESTERN GREAT LAKES) WOULD TEND TO MAKE SUCH A STRONG PUSH OF COLD AIR INTO THE REGION UNLIKELY AT THIS TIME OF THE YEAR...AND ALSO BELIEVE THE AGEOSTROPHIC FLOW IN THE NAM AND GFS ARE OVERDONE. HAVE FORECAST CLOSER TO THE LATEST ECMWF SCENARIO WITH MIXED PCPN FORECAST TO OCCUR FROM THE ADIRONDACKS TO THE LAKE GEORGE REGION AND INTO SOUTHERN VERMONT...WITH ONLY PATCHY AND BRIEF PERIODS OF MIXED PCPN FURTHER SOUTH. THE OTHER PROBLEM WOULD BE HYDRO ISSUES ASSOCIATED WITH THE HEAVY RAIN POTENTIAL THURSDAY NIGHT INTO FRIDAY. SEE THE HYDRO DISCUSSION BELOW. LOWS TONIGHT WILL BE IN THE 30S ACROSS THE NORTH...AND 40S SOUTH. HIGHS THURSDAY GENERALLY IN THE UPPER 30S TO AROUND 50. LOWS THURSDAY NIGHT IN THE LOW TO MID 30S NORTH...AND MID 30S TO AROUND 40 SOUTH. HIGHS FRIDAY IN THE 40S TO LOWER 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STEADY PRECIPITATION WILL BE EAST OF THE AREA AS SURFACE LOW PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARY WILL CONTINUE TO TRACK NORTH AND EAST INTO COASTAL NEW ENGLAND FRIDAY EVENING...WHILE THE UPPER LOW LAGS BACK ACROSS SOUTHERN ONTARIO. A SECONDARY FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL PASS THROUGH FRIDAY NIGHT...RESULTING IN MAINLY SCATTERED SHOWERS ACROSS THE AREA. HIGHER ELEVATIONS ESPECIALLY IN THE ADIRONDACKS WILL BE COLD ENOUGH FOR SOME LIGHT SNOW SHOWERS. THE UPPER LOW WILL GRADUALLY PROGRESS EASTWARD THROUGH SOUTHEAST CANADA DURING THE WEEKEND...WITH A CYCLONIC WESTERLY FLOW REGIME ACROSS OUR REGION. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS...WITH AGAIN SOME POSSIBLE HIGHER ELEVATION SNOW SHOWERS ESPECIALLY DURING THE OVERNIGHT HOURS. BEST CHANCE FOR MEASURABLE PRECIP WILL BE ACROSS THE WESTERN ADIRONDACKS WHERE SOME UPSLOPE ENHANCEMENT MAY OCCUR. TEMPERATURES WILL BE BELOW NORMAL WITH THE TROUGH IN PLACE. MODEL DISCREPANCIES START TO OCCUR BY SUNDAY...AS THE GFS HAS THE TROUGH LINGERING WHILE THE ECMWF SHOWS THE TROUGH LIFTING OUT QUICKER. REGARDLESS...IT WILL BE BREEZY AND COOL ALTHOUGH IF THE ECMWF VERIFIES IT WOULD BE DRIER WITH MORE IN THE WAY OF SUNSHINE WHILE THE GFS DEPICTS A CLOUDIER SCENARIO WITH A FEW SHOWERS LINGERING. WILL OPT FOR A MORE OPTIMISTIC SUNDAY FOR NOW...AS OUR AREA WILL BE POSITIONED RELATIVELY FAR AWAY FROM THE CENTER OF THE UPPER LOW. THE EARLY NEXT WEEK PERIOD LOOKS TO BE VERY UNCERTAIN...WITH VARIOUS SOURCES OF MODEL GUIDANCE SHOWING A WIDE RANGE OF SOLUTIONS. AT LEAST IT APPEARS NO MAJOR STORMS ARE ON THE HORIZON...ALTHOUGH WE COULD BE DEALING WITH ONE OR MULTIPLE WEAK WAVES OF LOW PRESSURE TRACKING ALONG A DEVELOPING EAST-WEST FRONTAL BOUNDARY SIMILAR TO WHAT IS OCCURRING THIS WEEK. TEMPERATURE/CLOUD FORECASTS ARE QUITE VOLATILE DEPENDING ON THE REGION'S POSITION RELATIVE TO THE POSSIBLE FRONT. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... WEAK WAVES OF LOW PRESSURE TRACKING ALONG A STATIONARY FRONTAL BOUNDARY TO THE SOUTH OF THE REGION IS PRODUCING WIDESPREAD CLOUDS ACROSS OUR REGION. RAIN WILL MOVE IN THIS AFTERNOON AND PERSIST TONIGHT. MVFR CEILINGS SHOULD CONTINUE AT KGFL...KALB AND KPSF THIS AFTERNOON WHILE VFR CEILINGS SHOULD PERSIST AT KPOU. AN AREA OF RAIN IS APPROACHING KALB AND KGFL AND SHOULD BRING VISIBILITIES DOWN TO MVFR AFTER 19Z AND CONTINUING THROUGH TONIGHT. THE INTENSITY OF THE RAIN SHOULD DECREASE AFTER 06Z...BUT STILL SOME SHOWERS AND LINGERING LOW LEVEL MOISTURE FROM THE WET GROUND SHOULD CONTRIBUTE TO CEILINGS DROPPING TO LOW MVFR AND APPROACH IFR AFTER 06Z AT ALL SITES. THE RAIN SHOULD EXIT AFTER 12Z-14Z AND CEILINGS AND VISIBILITIES SHOULD RETURN TO VFR AFTER 14Z. SURFACE WINDS WILL BE GENERALLY NORTHERLY AROUND 4-8 KT THROUGH THE PERIOD...AS THE MAIN FRONTAL BOUNDARY WILL REMAIN JUST SOUTH OF THE REGION. OUTLOOK... THU...MAINLY SUB-VFR. SHRA LIKELY. THU NIGHT- FRI...MVFR/IFR. RAIN LIKELY. WINTRY MIX POSSIBLE AT KGFL. BREEZY. FRI NIGHT-SUN...MAINLY VFR. CHC -SHRA AND ASSOC MVFR. MON...VFR. && .FIRE WEATHER... A SERIES OF DISTURBANCES WILL MOVE ALONG A STATIONARY FRONT SOUTH OF THE REGION THROUGH FRIDAY. THE PERIODS OF RAINFALL WILL GREATLY REDUCE THE FIRE WEATHER THREAT DURING THE WEEK. THE RH VALUES WILL LOWER TO 40 TO 55 PERCENT TODAY...AND RISE TO BETWEEN 80 TO 100 PERCENT TONIGHT. THE WINDS WILL BE NORTHERLY THROUGH TONIGHT AT 5 TO 15 MPH. && .HYDROLOGY... NO WIDESPREAD HYDROLOGY PROBLEMS ARE EXPECTED AT THIS TIME PRIOR TO THURSDAY. THE NORTHEAST RFC QPF WAS USED THROUGH THURSDAY NIGHT. TOTAL RAINFALL PRIOR TO DAYBREAK THURSDAY WILL BE IN THE HALF INCH TO THREE QUARTERS OF AN INCH RANGE. SOME SNOW MELT WILL OCCUR OVER THE NRN BASINS...BUT MINIMAL IMPACT IS EXPECTED ON THE RIVERS. THURSDAY INTO FRIDAY...THE LATEST GUIDANCE INDICATES 1 TO 2 INCHES OF QPF MAY OCCUR WITH THE FRONTAL BOUNDARY AND A STRONG LOW PRESSURE SYSTEM THAT MAY TRACK OVER THE NY AND PA BORDER. SOME OF THIS PCPN MAY FALL AS FREEZING RAIN AND SLEET...ESPECIALLY NORTH OF THE MOHAWK RIVER VALLEY AND THE CAPITAL REGION. THE COLDER TEMPERATURES WILL REDUCE THE AMOUNT OF SNOW MELT...AND THE FROZEN PCPN MAY HAVE LESS OF AN IMPACT ON RIVERS. THIS IS A VERY UNCERTAIN AND COMPLEX SCENARIO. ALL THE MMEFS GUIDANCE MEMBERS ARE NOT SHOWING WIDESPREAD FLOODING AT THIS TIME. THE POTENTIAL FOR FLOODING WILL NEED TO BE MONITORED THROUGH THE END OF THE WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/GJM/NAS NEAR TERM...IAA/GJM/NAS SHORT TERM...GJM LONG TERM...JPV AVIATION...NAS FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Apr 10, 4:42 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 AM EDT WED APR 10 2013 NYZ032-033-041>043-082>084-VTZ013>015-111100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 442 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACK REGION...AND THE LAKE GEORGE NORTHERN SARATOGA REGION OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY MAY BRING AN EXTENDED PERIOD OF MODERATE TO HEAVY PRECIPITATION TO THE REGION THURSDAY INTO FRIDAY. THE PRECIPITATION COULD FALL AS A WINTRY MIX OF SLEET OR FREEZING RAIN THURSDAY NIGHT INTO FRIDAY MORNING. IF CONFIDENCE INCREASES FOR THE WINTER PRECIPITATION TYPES...THEN A WINTER WEATHER ADVISORY...WINTER STORM WATCH...OR EVEN A WINTER STORM WARNING MAY BE NECESSARY...ESPECIALLY OVER THE HIGHER TERRAIN. ALSO...SOME SNOW MELT AND RAINFALL MAY POTENTIALLY CAUSE SOME MINOR FLOODING. IF CONFIDENCE INCREASES...THEN A FLOOD WATCH MAY BE NEEDED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 442 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MOHAWK RIVER VALLEY...GREATER CAPITAL REGION...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM AND A FRONTAL BOUNDARY MAY BRING AN EXTENDED PERIOD OF MODERATE TO HEAVY PRECIPITATION TO THE REGION THURSDAY AFTERNOON INTO FRIDAY. THE RAINFALL COMBINED WITH SNOW MELT IN THE BERKSHIRES AND HIGHEST PEAKS OF THE CATSKILLS MAY POTENTIALLY PRODUCE SOME MINOR FLOODING. A FLOOD WATCH MAY BE NECESSARY LATER IN THE WEEK IF THIS SCENARIO APPEARS LIKELY TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:31 AM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Apr 10, 5:58 PM EDT | Special Weather Statement | ALY | Ulster | 32 min |
Nearby
River Flood Warnings in New York, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.